MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER
Model Number 914ESA
Medical Device Problem Codes Peeled/Delaminated (1454); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
Edwards received notification from a field clinical specialist that during a transfemoral tavr, there was difficulty withdrawing the commander delivery system back into the esheath for withdrawal.As reported, post valve deployment, the physician experienced difficulty retrieving ds into sheath tip.The balloon did not rupture during deployment.The physician continued to pull the delivery out of the sheath and the balloon separated from ds shaft on the proximal end.The tip of ds was stuck in esheath hub per fluoro image.The tip of esheath was damaged, it looked like it 'accordioned' back on itself.Per pre-deco evaluation, circumferential delamination 2" in length was found and the c-marker band was present.No adverse events were suffered by the patient.
 
Additional Manufacturer Narrative
The investigation is in progress.A supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device was returned for evaluation and an engineering evaluation was performed.The returned device was visually inspected, and the following was observed: three kinks were observed along sheath shaft 2'', 2.5'', and 3'' from distal tip.Circumferential liner delamination 2'' in length was observed from the distal tip.Liner bunching was observed at distal tip of sheath.3mensio imaging was provided and the following was observed: tortuosity was present in patient's access vessels.The device history record (dhr) review did not reveal any manufacturing nonconformance issues that would have contributed to the event.A lot history review was performed and revealed no other complaints relating to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaints of sheath liner delamination and sheath distal tip damage were confirmed.A review of the dhr, lot history, and complaint history did not provide any indication that a manufacturing non-conformance would have contributed to the complaints.A review of ifu/training materials revealed no deficiencies.As reported, ''post valve deployment, the physician experienced difficulty retrieving delivery system into sheath tip''.Visual inspection of the returned device revealed kinks and circumferential delamination at the distal tip of the sheath.Bunching of the liner was also observed at the distal tip region.It's possible that excessive manipulation was exerted on the delivery system and sheath while attempting to overcome the reported withdrawal difficulties causing the damage and delamination to the distal tip of the sheath.As such available information suggests that procedural factors (withdrawal difficulties, excessive manipulation) may have contributed to the reported event.No labeling, training, or ifu deficiencies were identified.Therefore, no corrective and preventative action nor product risk assessment (pra) is required at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
EDWARDS ESHEATH INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key13261968
Report Number2015691-2022-03407
Device Sequence Number12240525
Product Code DYB
UDI-Device Identifier00690103193985
UDI-Public(01)00690103193985(17)230506(10)63779121
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model Number914ESA
Device Catalogue Number63779121
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale